Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 332, NWS San Angelo, TX

October 10, 2006Crockett County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Oct 10, 2006, 12:30 AM CDT for Crockett County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2006, 12:30 AM CDT (05:30 UTC)
Expired
Oct 10, 2006, 1:30 AM CDT
In force
60 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 9, 11:17 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 11:20 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Oct 9, 11:20 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1120 PM CDT MON OCT 9 2006

.AVIATION...
A STRONG UPPER LEVEL DISTURBANCE TO THE WEST OF THE AREA WITH
EMBEDDED SMALLER SHORTWAVES IN THE SOUTHWEST FLOW ALOFT WILL
INTERACT WITH ABUNDANT MOISTURE...AND A NEARLY STATIONARY COLD
FRONT ACROSS THE AREA...TO CONTINUE A GOOD CHANCE FOR SHOWERS AND
THUNDERSTORMS OVER THE AREA THROUGH TOMORROW MORNING. THERE WILL
BE PERIODS OF POSSIBLE MVFR CEILINGS DURING THE OVERNIGHT HOURS
WITH GUSTY WINDS AND SMALL HAIL ACCOMPANYING THE STRONGER
THUNDERSTORMS. RAIN CHANCES WILL QUICKLY DIMINISH BY TOMORROW
AFTERNOON AS THE UPPER DISTURBANCE MOVES NORTHEAST OUT OF THE
AREA.

&&

.PREV DISCUSSION... (ISSUED 950 PM CDT MON OCT 9 2006)

UPDATE...
QUICK UPDATE SENT TO LOWER TEMPERATURES A FEW MORE DEGREES
TONIGHT. 20

PREV DISCUSSION... (ISSUED 834 PM CDT MON OCT 9 2006)

UPDATE...
HAVE MADE SOME MINOR ADJUSTMENTS TO LOW TEMPERATURES AND POP GRIDS
TONIGHT. HAVE ADJUSTED POP/WX GRIDS TO LATEST TRENDS WITH NEW
DEVELOPMENT WEST AND SOUTHWEST OF THE CWA. EXPECT MAINLY THE
WESTERN EDGE OF OUR CWA TO BE AFFECTED TONIGHT BY ADDITIONAL
ACTIVITY AS IT APPEARS IT WILL CONTINUE TO FILL IN OVERNIGHT WITH
A 250MB JET STREAK OF 100+ KTS MOVING INTO WEST TEXAS FROM
NORTHERN MEXICO AROUND THE SOUTH SIDE OF THE UPPER LOW OVER
EASTERN AZ/WESTERN NM. AT THIS TIME...IT APPEARS THE BULK OF THE
ACTIVITY WILL REMAIN JUST WEST OF MOST OF OUR CWA. HOWEVER...ANY
FARTHER EASTWARD MOVEMENT OF THE UPPER LOW WILL MEAN A DRAMATIC
INCREASE IN ACTIVITY FOR MUCH OF THE CWA. STILL LOOKS LIKE MOST
OF OUR CWA WILL GET ITS ACTIVITY DURING THE MORNING HOURS
TOMORROW BEFORE DRIER AIR MOVES IN ALOFT...PUTTING AN END TO
PRECIPITATION.

HAVE LOWERED MINIMUM TEMPERATURES A DEGREE OR TWO CWA WIDE AS THE
FRONT HAS MOVED TO A LINE FROM NEAR THE I10 CORRIDOR IN EASTERN
CROCKETT COUNTY...TO NEAR BROWNWOOD THIS EVENING. TEMPERATURES AT
SWEETWATER WERE ALREADY AT OR BELOW THEIR LOW TEMPERATURE
FORECAST...SO JUST LOWERED A FEW DEGREES THERE SINCE CLOUDCOVER
WILL HINDER MORE DECREASES IN THE TEMPERATURE. UPDATED PRODUCTS
WILL BE OUT SOON. 20

SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      55  76  53  75 /  60  60  10   0
SAN ANGELO   61  77  56  79 /  50  60  10   0
JUNCTION     67  83  57  83 /  50  70  30  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

15/99/99
Hazardous weather outlook, Oct 9, 2:49 PM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
249 PM CDT MON OCT 9 2006

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-102000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
249 PM CDT MON OCT 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COMBINATION OF A VERY SLOW MOVING COLD FRONT AND AN APPROACHING
UPPER LEVEL STORM SYSTEM WILL BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS TO WEST CENTRAL TEXAS THROUGH TUESDAY. ALTHOUGH WE
DO NOT EXPECT WIDESPREAD SEVERE WEATHER...ONE OR TWO OF THESE
STORMS MAY BRIEFLY REACH SEVERE LEVELS. LARGE HAIL WILL BE THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLDEST TEMPERATURES SO FAR THIS AUTUMN WILL ARRIVE IN WEST
CENTRAL TEXAS FOR THURSDAY...WITH HIGHS IN THE 60S ON THURSDAY AND
LOW FRIDAY MORNING IN THE UPPER 30S AND LOWER 40S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT AND TUESDAY.

07

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 11:28 PM CDTSevere Thunderstorm WarningSJTCrockett62 min
Oct 10, 1:32 AM CDTSevere Thunderstorm WarningSJTCrockett, Irion, Schleicher43 min
Oct 10, 4:21 AM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba24 min
Oct 10, 5:29 AM CDTSevere Thunderstorm WarningSJTSan Saba31 min
Oct 10, 6:02 AM CDTSevere Thunderstorm WarningSJTSutton43 min
Oct 10, 7:17 AM CDTSevere Thunderstorm WarningSJTKimble28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.